MAUDE Adverse Event Report: HEART VALVES SANTA ANA HANCOCK II MITRAL BIOPROSTHETIC HEART VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

HEART VALVES SANTA ANA HANCOCK II MITRAL BIOPROSTHETIC HEART VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number T510C27
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Death (1802); Exsanguination (1841); Tissue Damage (2104); Rupture (2208)
Date of Event 03/18/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
Product analysis: no product was returned.Conclusion: without the return of the product, no definitive conclusion can be made regarding the clinical observation.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that this patient underwent mitral valve replacement due to severe mitral stenosis secondary to calcification, as well as moderate mitral regurgitation.It was reported that the patient's right atrium was "very thin" and dilated in all cavities.It was also reported that the tissue on the atrioventricular groove was poor, which the surgeon reported was a sign of chronic inflammation.The valve was successfully implanted with no regurgitation or bleeding noted.Following mitral valve replacement, prior to discontinuing cardiopulmonary bypass (cpb), the right ventricle became dilated and the pulmonary artery was "tense".A pulmonary sump was implanted which was reported to decompress the heart.Temporary pacing wires were inserted in the left appendage.While attempting to remove this patient from cardiopulmonary bypass (cpb), bleeding was noted behind the heart.It was reported that the bleeding was determined to be a result of spontaneous rupture of the crux of the heart secondary to distention of the heart once the heart had started beating again.The rupture was attempted to be repaired for several hours.Ultimately the patient expired in the operating room due to exsanguination.No autopsy was performed.
 
Additional Manufacturer Narrative
A device history review was performed on the device; there were no correlations / issues identified regarding manufacturing that could have impacted this event.The device was manufactured per approved and released manufacturing processes and the device met all applicable manufacturing specifications prior to release for distribution.Based on input from medtronics office of medical affairs, the cause of death was likely due to patient co-morbidities.If information is provided in the future, a supplemental report will be issued.

Brand Name
HANCOCK II MITRAL BIOPROSTHETIC HEART VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
HEART VALVES SANTA ANA
1851 e deere ave
santa ana CA 92705
MDR Report Key9985440
Report Number2025587-2020-01342
Device Sequence Number11872548
Product Code LWR
UDI-Device Identifier00643169594456
UDI-Public00643169594456
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/21/2021
Device Model NumberT510C27
Device Catalogue NumberT510C27
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/24/2020
Supplement Date Received by Manufacturer06/19/2020
Initial Report FDA Received Date04/22/2020
Supplement Report FDA Received Date06/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age79 YR
Patient Weight79